Related Questions

I take the estrogen patch v-dot ans prometrium (micronized progesterone) but can II start bio-identical progestrone with the patch?

Yes. Bio identical Progesterone obtained from reputable compounding pharmacies, works just as well and can be titrated easily. However you can take one or the other, you can replace the Prometrium (micronized progesterone) with the bio identical progesterone.
Yes you can. Prometrium (micronized progesterone) is sort of a bioidentical compound and if tou are doing well on it eould not change it. There are estrogen plus progesteron patches in the market. Ask your your doctor about it.

When beginning HRT with topical estrogen and prometrium, (micronized progesterone) how long before contacting dr if I feel worse, not better? I'm not on any meds. 46 yr old.

HRT. Hrt works pretty fast. I doubt you'd feel worse on it. You may not feel better and dose adjustment may need to be done. However, with all the risks of hrt known now, I wonder why you'd even want to entertain it as your first choice of treatment of menopausal symptoms. There's a number of supplements and "safer" prescription alternatives that are worth considering.

If prometrium (micronized progesterone) alone isn't bringing relief of perimenopausal symptoms would adding estrogen help? Which is better, a cream or a pill?

Yes estrogen helps. Prometrium (micronized progesterone) is primarily used in the perimenopause to protect the lining of the uterus from estrogen when women are taking estrogen for menopausal symptoms. Estrogen has definitely been shown to help with hot flashes, night sweats, insomnia, vaginal dryness, etc. Personally, I like the patch the best. Talk with your doctor about the benefits and risks, good luck!

When prometrium (micronized progesterone) stimulates instead of sedates a perimenopausal woman what should be taken? Estrogen in combo with prometrium (micronized progesterone)?

Go see your doctor. While our impression of estrogen for perimenopausal women has changed dramatically over the last decade, it still should be used for right reason, and sedation is not one of them. So go see your prescribing doctor & tell her/him about your side effects so that s/he can offer you some alternatives (rather than just throw more medications at you).

49 yrs old, just had a period 10 days ago. I'm on estrogen patch (.05) and prometrium (micronized progesterone) 100 mgs. Day 15 I start painful heavy bleeding w clots. Why?

Hormonal Imbalance. Since the average age of menopause is 51 years of age, it is possible that you had an ovulatory cycle[ one last egg] which "overtook" the body in stead of the hormonal replacement you were taking. It is also possible that you took your medication late which could have led to the bleeding. If it persists I suggest you see your gynecologist. If this is a one time episode, I would not worry.

Is it the prometrium (micronized progesterone) or estrogen that causes stomach bloating when taking hrt?

Prometrium (micronized progesterone) Typically Progesterone causes the bloating associated with hrt. Progesterone causes smooth muscle to contract more slowly, which means slower transit time of your food and more production of air in your intestines.
Prometrium (micronized progesterone) One of the main side effects of Prometrium (micronized progesterone) is bloating.